Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The behavior of the analytically continued resolvent operator near $ \kappa=0$ and an application to energy decay

Author: Kazuhiro Yamamoto
Journal: Proc. Amer. Math. Soc. 115 (1992), 985-993
MSC: Primary 35P05; Secondary 35L05, 47F05
MathSciNet review: 1089414
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We shall study the behavior of the analytically continued resolvent operator $ {R^ + }(\kappa )$ for perturbations of $ - \Delta $ in a neighborhood of $ \kappa = 0$. As an application, making use of Vainberg's argument, we shall show the local energy decay of solutions to generalized wave equations whose stationary problems are not positive definite.

References [Enhancements On Off] (What's this?)

  • [1] L. Hörmander, Linear partial differential operators, Springer-Verlag, New York, 1963.
  • [2] H. Iwashita and Y. Shibata, On the analyticity of spectral functions for some exterior boundary value problems, Glas. Mat. Ser. III 43 (1988), 291-313. MR 1012030 (90k:35191)
  • [3] R. B. Melrose and J. Sjöstrand, Singularities of boundary value problems. II, Comm. Pure Appl. Math. 35 (1982), 129-168. MR 644020 (83h:35120)
  • [4] J. Ralston, Note on the decay acoustic waves, Duke Math. J. 46 (1979), 799-804. MR 552527 (80m:35051)
  • [5] B. R. Vainberg, On exterior elliptic problems polynomial depending on a spectral parameter, and the asymptotic behavior for large time of solutions of nonstationary problems, Math. USSR Sb. 21 (1973), 221-239.
  • [6] -, On the short wave asymptotic behavior of solutions of stationary problems, Russian Math. Surveys 30 (1975), 1-58.
  • [7] G. N. Watson, A treatise on the theory of Bessel function, 2nd ed., Cambridge Univ. Press, London, 1962. MR 1349110 (96i:33010)
  • [8] K. Yamamoto, Scattering theory and spectral representations for general wave equations with short range perturbations, Canad. J. Math. 43 (1991). MR 1113765 (92j:35144)
  • [9] -, Existence of outgoing solutions for perturbations for $ - \Delta $ and applications to the scattering matrix, Math. Proc. Cambridge Philos. Soc. 111 (1992).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35P05, 35L05, 47F05

Retrieve articles in all journals with MSC: 35P05, 35L05, 47F05

Additional Information

Keywords: Exterior problem, resolvent operator, energy decay
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society